Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
snarkygirl

Scared to go on antibiotics

Recommended Posts

Hey guys I was considering going on antibiotics till my hormonal CB kicks in but I'm worried! Hearing about resistance, yeast issues, gram negative folliculitis etc. Advice please!
also is minocycline or Oracea safer? I think my acne is mostly caused by inflammation.

Link to comment
Share on other sites

I'm on the exact same boat. Been prescribed erythromycin and I'm shitting it. I haven't took them yet due to knowing that they wipe out good and bad bacteria etc.

I read that it may good idea to take a probiotics at the same time, so in the morning take your antibiotic then 4 hours later the probiotics and also up your diet in fermented foods too. I'm not sure which one is safer out those two but I'm guessing they each fight different strains of bacteria.

Edited by MissSac17
Spelling
Link to comment
Share on other sites

From what I've read oracea is less likely to cause issues like resistance or thrush. But its very expensive! Ask your doctor for the coupon.
i took minicycline for a few years, it mostly worked but I think it lost its effectiveness. Also I developed an ulcer and got yeast infections so I stopped taking it. Don't know much about bactrim.

Link to comment
Share on other sites

I used solydyn which is specific to treating infammed acne worked well in conjunction with other meds

Link to comment
Share on other sites

On 6/11/2016 at 1:00 AM, unlovely2011 said:

Have you had a bad reaction before? We see a lot of extreme stories on here, but there's no reason to believe that a round of doxycycline (the typical antibiotic prescribed for acne) will cause a severe reaction. I think danger lies in staying on antibiotics for months and months as a long-term solution. Also, supplementing with probiotics is a great way to counteract the healthy bacteria loss. I'm 6 weeks into restarting retinoids and my mother-in-law was so horrified by my initial breakout she brought me to the derm to get an antibiotic. I could probably do without it, but it'll make the next month a little easier, so I figure why not. :) 

hi...not a bad reaction but I did get yeast infections after being on minocycline for lklkike 3 years.
This is only a two month supply .I will take probiotics also, thanks for the suggestion.
Link to comment
Share on other sites

I would say doxycycline is a better option as there are less severe side effects (and no risk of teeth staining!).

However, if you got on with minocycline before then maybe you should try it again.

Link to comment
Share on other sites

Cool I was just gonna ask how long it takes. I wish I'd started earlier. I definitely believe my acnes underlying cause is mostly inflammation because I have other conditions like migraines and allergies. I'm glad you're doing better:)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×